Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
BackgroundThe neuroleptic malignant syndrome is an uncommon but dangerous complication characterized by hyperthermia, autonomic dysfunction, altered mental state, hemodynamic dysregulation, elevated serum creatine kinase, and rigor. It is most often caused by an adverse reaction to anti-psychotic drugs or abrupt discontinuation of neuroleptic or anti-parkinsonian agents. To the best of our knowledge, it has never been reported following the common practice of discontinuation of anti-parkinsonian drugs during the pre-operative preparation for deep brain stimulation surgery for Parkinson's disease.Case presentationWe present the first case of neuroleptic malignant syndrome associated with discontinuation of anti-parkinsonian medication prior to deep brain stimulation surgery in a 54-year-old Caucasian man.ConclusionThe characteristic neuroleptic malignant syndrome symptoms can be attributed to other, more common causes associated with deep brain stimulation treatment for Parkinson's disease, thus requiring a high index of clinical suspicion to timely establish the correct diagnosis. As more centers become eligible to perform deep brain stimulation, neurologists and neurosurgeons alike should be aware of this potentially fatal complication. Timely activation of the deep brain stimulation system may be important in accelerating the patient's recovery.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.